Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Irregular periods, trying to conceive. Taken Dronis in the past. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Hi I have stopped taking Dronis 30 almost 6 months back. But am having irregular periods and am trying to conceive. Please help
Posted Mon, 7 May 2012 in Getting Pregnant
Answered by Dr. Gowri Kulkarni 1 hour later

Thank you for posting in the query

At present, a complete evaluation by your treating physician is necessary in your case to be able to identify a cause and direct appropriate therapy. However, there are several measures that I would recommend till then
Try and reduce the stress levels in your life with yoga and meditation
Try and get atleast 7 hours of uninterrupted sleep
Eat a balanced diet
Exercise daily

For your information, I would like to enlighten you about the different causes of irregular periods. These include
Thyroid disorders
Chronic infections and illness
Significant weight loss or weight gain
Endometriosis or fibroids
Alcohol use
Certain genital infections
Associated inflammatory bowel disease
Pituitary disorders

In your case, PCOS seems to be ruled out. In addition, I would also recommend that you get the following investigations done. However, these should be done only after you’ve consulted your gynaecologist for the same.
1.     CBC (complete blood count)
2.     ESR (Erythrocyte sedimentation rate)
3.     Blood glucose
4.     Liver function tests: Serum bilirubin, ALT,AST
5.     Lipid profile
6.     Thyroid hormone levels (T4 and TSH levels)
7.     LH and FSH
8.     TB-PCR
9.     Repeat USG with hysterosalpingography

I hope I have answered your query. Please accept my answer if you have no further queries.


Dr Gowri
Above answer was peer-reviewed by
Follow-up: Irregular periods, trying to conceive. Taken Dronis in the past. Advice? 2 hours later
Thanks for the reply.
Actually have got almost all of these tests done. With my Thyroid, ESR, blood glucose all with normal levels. Am not experiencing any other symptoms with no alcohol/stress/no weight issue/anemia/genital infections as well. I am 5'2.5" height with 58kgs weight. I am doing regular yoga and exercise as well. Is it normal to have irregular periods after stopping the pills?How can one have normal cycles and conceive? Can I start with any medicine or so? What is thisnUSG with hysterosalpingography. Am sorry but getting frustrated after trying and not getting anything. Thanks
Answered by Dr. Gowri Kulkarni 6 hours later

Thank you for writing back.

It must be frustrating to not able to pin point the reason for this.

It is good to know that you have a good lifestyle and habits.

Stopping pills should not cause irregular cycles after 6 months of discontinuation.

Hysterosalpingography (HSG) is a radiologic procedure in which a radio-opaque material is pushed into the cervical canal to investigate the shape of the uterine cavity and the shape and patency of the fallopian tubes.

USG is ultrasound scan of the abdomen and pelvis.

HSG along with TB-PCR would help us to rule out TB (Tuberculosis), which is a very common cause of infertility and menstrual irregularity.

Remember, the chances of conception are high when the sexual contact is high. Complete penetration ensures sperm dispersion in the female tract.

My suggestion would be that you revisit your Gynecologist for a repeat evaluation.

Please accept my answer if you do not have any more queries. You are most welcome to ask me if you have any doubts or any more queries.

Wishing you a speedy recovery.


Dr Gowri

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor